CSN Login
Members Online: 13

@ Tina

Mum2bellaandwilliam's picture
Mum2bellaandwilliam
Posts: 414
Joined: Oct 2010

Mums not doing very well on the topo, she has been really poorly, and keeps being sick despite different concoctions of anti sickness meds. And today we found out her platelets are to low for her third lot tomorrow However she has only has two treatments,from the first cycle, she has hers for 3 weeks then a week off.
I hope it works for her , and they can get the sickness under control , because at the moment she is miserable, she is on morphine patches because she is suffering from pain, and the ascites is still ever present and has to be drained every 3-4 weeks, I think this is why she is pain.
But she lives to fight another day xx Liz xx

I copied and pasted the above from the ovarian board.
I saw mum today and she is bed bound :( she has thrown up worse than ever today , but she is waiting on the new sickness meds so hopefully they will kick it into to touch.
Before mum started this new chemo , she said she felt the best she had felt in a long time,although she was on steroids then, which have now run out, we even went out to lunch for a few Sundays in a row ,so it is really upsetting to see her in this state.

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

I am sorry to hear that Topo is not suiting your mum. I suffered a little with sickness and my oncologist changed my meds and gave me extra steriods. Why don't you ask for some more steroids - lay it on thick (not that you should have to) and tell them how poorly she is.

It is awful when the chemo is worse than the cancer as you get to thinking that it is not worth it. But, if yu explain to her oncologist how poorly she is they should do something.

What anti-sick meds is she on? I've tried them all!!!!!

Take care Tina xx

Mum2bellaandwilliam's picture
Mum2bellaandwilliam
Posts: 414
Joined: Oct 2010

she is on 4 different sorts but only got the fourth lot Wednesday evening, so we are hoping this one might get it back under control again! finger crossed.
As for the steroids my sister asked the doc on Monday , it was one we haven't seen before and she said because she had had them recently it wasn't a good idea to have them again this soon!!!! However mum has still got 4 days worth left from a previous stint on them and we are considering just giving them to her, naughty I know , but she is so poorly, and last time she was like this after the first doxil infusion, she took them and bingo, sailed through the rest of treatment. I know we cannot guarantee this will happen again , but for the risks I think it is worth a shot.
I mean in all honesty , she is not realistically going to be on them for the next 10 years????As much as I wish she could be!!!!!!

Carolyn68
Posts: 39
Joined: Aug 2011

Sorry to hear about your Mom. I received steoids once a week when I was getting "full" chemo....I think more or less so that I had no reactions..... and Tina, you asked what anti nausea drugs??? When I was very ill I was given ONDANSETRON Orally Disintegrating tablets. I took one every 8 hours and took lorezapam in between.....really helped!
What do you mean your Mom is on 4 different "sorts"? My doctor told me I should always try and keep something in my stomach, even jello, crackers etc...so that I wouldn't be nausea....... hope she feels better soon!!!

AussieMaddie's picture
AussieMaddie
Posts: 345
Joined: May 2011

I understand about the ascites but can't give any advice about nausea meds.

Just wanted you to know that you and your mum are constantly in my thoughts.

Take good care,

AussieMaddie

Mum2bellaandwilliam's picture
Mum2bellaandwilliam
Posts: 414
Joined: Oct 2010

I meant she is on 4 different sorts of anti sickness. i just read the post back , I didn't make it very clear! I am not sure of the names of them.
I think part of the reason she feels so bad is because she is not eating!
I found out today that steroids can lower your immunity , so i think with the low platletes, and all the chemo she has had that is why they are very reluctant to prescribe them.
I will keep you posted on how she is getting on.

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

You hit the nail on the head about not eating. Whenever I feel nauseous I try to eat a little bit of something.

I noticed someone mentioned Ondansetron. This is a brilliant med as it lets the brain think the stomach is empty so it doesn't want to be sick. Other anti-sick meds work on the stomach itself but I amnot sure what they do. You can have Ondansetron and domperitdone or cyclizine together as they work in different ways.

Steriods also help the body to stop feeling so ill - not sure about lowering the immunity though.

Take care Tina xxxxx

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network